Two arrested in connection with fatal overdose in Harrisonburg

Left: Jonathan Hill, 60 years old, of Harrisonburg ; Right: Curtis Wayne Ellinger, 25 years...
Left: Jonathan Hill, 60 years old, of Harrisonburg ; Right: Curtis Wayne Ellinger, 25 years old, of Harrisonburg(WHSV)
Published: Jan. 23, 2017 at 2:40 PM EST
Email This Link
Share on Pinterest
Share on LinkedIn

Two Harrisonburg men have been arrested in connection with heroin that caused a Harrisonburg woman to die from an overdose.

On Friday, January 20, at about 6:30 p.m., the Rockingham County Sheriff’s Office says they responded to a call about a possible drug overdose on Noland Drive in Rockingham County.

The RUSH Drug Task Force was contacted and promptly responded to the scene to begin an investigation. There, they found Kristine Smith, a 31-year-old Harrisonburg woman, unresponsive, and determined that she had fatally overdosed on heroin.

Emergency crews from Rockingham County Fire and City of Harrisonburg Rescue also responded to the scene.

As investigation into the circumstances surrounding the overdose continued, two local men were found to be responsible for providing the heroin to Smith, according to police.

A search warrant was carried out on a Harrisonburg home, a significant amount of suspected heroin was seized, and two men were placed in custody immediately:

Curtis Wayne Ellinger, a 25-year-old Harrisonburg man, was arrested on two counts of 18.2-248(c) Manufacture/Possess/Sell Controlled Substance.

Jonathan Hill, a 60-year-old Harrisonburg man, was arrested on one count of 18.2-256 Conspiracy to Distribute Controlled Substance.

Both men are being held without bond.

The investigation is still ongoing, and additional charges may be filed.

On Saturday night,

of a suspected overdose on opioids that police may have been cut with Carfentanil or Fentanyl. Fentanyl is described as being 50 -100 times stronger than morphine; however, Carfentanil is potentially 10,000 times stronger than morphine and its only legal use is in large animals.

In addition,

in connection with overdoses.

There is no word yet on any connection between all these cases.